Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 41, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2022, 7:54 PM CDT for Pushmataha County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2022, 7:54 PM CDT (00:54 UTC)
- Expired
- Apr 11, 2022, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Apr 11, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
706
WUUS54 KTSA 120054
SVRTSA
OKC127-120145-
/O.NEW.KTSA.SV.W.0041.220412T0054Z-220412T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
754 PM CDT Mon Apr 11 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Pushmataha County in southeastern Oklahoma...
* Until 845 PM CDT.
* At 754 PM CDT, a severe thunderstorm was located 3 miles west of
Dunbar, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Dunbar... Stanley...
Snow... Eubanks...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3441 9577 3451 9575 3451 9567 3454 9567
3454 9536 3427 9540
TIME...MOT...LOC 0054Z 283DEG 20KT 3445 9562
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
445
WWUS54 KTSA 120113
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
813 PM CDT Mon Apr 11 2022
OKC127-120145-
/O.CON.KTSA.SV.W.0041.000000T0000Z-220412T0145Z/
Pushmataha OK-
813 PM CDT Mon Apr 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEST CENTRAL PUSHMATAHA COUNTY...
At 812 PM CDT, a severe thunderstorm was located over Dunbar, moving
east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Snow... Dunbar...
Eubanks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3441 9566 3453 9564 3454 9536 3433 9539
TIME...MOT...LOC 0112Z 275DEG 12KT 3445 9555
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$664
WWUS54 KTSA 120129
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
829 PM CDT Mon Apr 11 2022
OKC127-120145-
/O.CON.KTSA.SV.W.0041.000000T0000Z-220412T0145Z/
Pushmataha OK-
829 PM CDT Mon Apr 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL PUSHMATAHA COUNTY...
At 829 PM CDT, a severe thunderstorm was located near Snow, moving
east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Snow... Dunbar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3440 9558 3453 9556 3454 9536 3433 9539
TIME...MOT...LOC 0129Z 283DEG 20KT 3443 9544
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:50 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 11, 6:50 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 650 PM CDT Mon Apr 11 2022 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 209 PM CDT Mon Apr 11 2022 The primary short term concern focuses on severe weather potential through this evening, primarily from southeast OK through parts of west central AR, along and south of quasi-stationary boundary. As of 2 PM, the boundary extended near I-40 in west central AR to near MLC to a little south of ADM. Meso analysis showing a pocket of SB CAPE aground 3000 j/kg near I-30 in NC TX/SC OK with little cap remaining. As such most of the recent CAM guidance shows development across SE OK/WC AR over the next few hours, with some suggestion of more robust development closer to 00z farther to the southwest. Storms should become supercellular rather quick given the strength/orientation of deep layer shear, with all modes of severe possible in any more discrete cells. These storms will move off to the east with most ending around 06z or shortly thereafter. && .LONG TERM... (Tomorrow through Monday) Issued at 209 PM CDT Mon Apr 11 2022 Moist Gulf air will surge back north Tuesday in response to a quickly approaching Pacific shortwave with entire area well withing the warm sector. A sharp dryline will become established west of I-35 as has been advertised for a few days now, but there are a number of factors that could keep much, if any, convection along the dry line in OK. Another consistent signal in the data has been for a subtropical shortwave to lift northeast relatively early in the day, forcing more widespread development in the warm sector across TX/LA into southern OK, which would likely place the OK portion of dry line within an area of subsidence. Most guidance continues to support this with limited development. The POP forecast for Tuesday mainly reflect potential associated with the southern wave, which will have some severe potential. In the event any storms fire on the dry line Tues afternoon, the conditional prob of severe weather is quite high. Will also see rather gusty winds Tuesday afternoon, fortunately we stay east of the dry line which limits fire weather concerns some. Higher chances of storms will eventually arrive in eastern Ok Tuesday night into Wednesday morning as Pacific front overtakes the dry line and sweeps through the area. These storms will also have severe potential, though the highest may end up being just east of the forecast area. Drier but cooler air behind the front along with gusty NW winds will raise the fire weather potential, though temperatures may stay below Red Flag criteria. Patter will remain unsettled through the weekend with another chance of showers and thunderstorms Easter weekend, with highest chances appearing to be Saturday. A trend toward well below normal temperatures may be shaping up early next week. && .AVIATION... (00Z TAFS) Issued at 650 PM CDT Mon Apr 11 2022 Scattered thunderstorm development will remain possible into this evening across Southeast Oklahoma and Northwest Arkansas. Will continue with Tempo groups for timing. Late this evening and overnight tonight...a surface boundary over the region is forecast to lift north of the CWA with a return of southerly winds. Within this return flow...IFR/MVFR conditions are forecast to spread back over the CWA and remain common for the morning hours Tuesday. These conditions look to lift back to VFR during the afternoon hours as southerly winds become gusty with gusts of 20-30KT possible. There are additional chances for showers and thunderstorms late in the TAF period and have added Prob30 groups to MLC/FSM. && .PRELIMINARY POINT TEMPS/POPS... TUL 56 82 57 67 / 10 20 30 30 FSM 61 81 63 74 / 70 30 50 70 MLC 59 80 60 75 / 30 30 30 30 BVO 51 82 53 66 / 10 10 40 30 FYV 56 79 58 70 / 30 20 50 80 BYV 54 78 60 71 / 30 20 50 80 MKO 56 79 59 71 / 10 20 30 40 MIO 51 79 56 66 / 10 10 40 60 F10 56 81 59 71 / 10 20 30 30 HHW 64 79 63 79 / 30 50 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...22
Hazardous weather outlook, Apr 11, 7:43 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 743 PM CDT Mon Apr 11 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 743 PM CDT Mon Apr 11 2022 ...Severe Storm Potentials Continue This Evening... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Rest of This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA... Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...South of a McAlester to Ozark Line. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After Midnight. DISCUSSION... Strong to severe thunderstorms will continue to be possible across southeast Oklahoma and west central Arkansas this evening, mainly along and south of a boundary positioned from southeast Oklahoma into northwest Arkansas. The greater severe potentials are expected mainly along and south of a line from McAlester Oklahoma to Ozark Arkansas. Large hail to the size of baseballs, damaging wind gusts to 70 mph, and also a tornado potential will continue to be possible with these storms. Majority of this activity is forecast to push east of the region by midnight, with slight chances and weakening severe potentials remaining possible in northwest Arkansas after midnight. Also overnight tonight, the boundary is forecast to lift back north of the region with a return of breezy to gusty southerly winds late tonight into Tuesday. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY THROUGH SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Tuesday and Wednesday may both feature organized severe weather across eastern Oklahoma and northwest Arkansas. Tuesday's threat is highly conditional, with the main question being how many storms develop either ahead of a dryline expected to be near the Interstate 35 corridor during the afternoon or across southeast Oklahoma and into northwest Arkansas. An unstable airmass and sufficient wind shear will be in place across the area, and any storms that are able to develop will have a good chance to strengthen to severe levels. Large hail, damaging winds and tornadoes will all be possible tomorrow, but again, the overall threat will be contingent on thunderstorms developing at all. A cold front will sweep across the region Wednesday, with additional strong to severe thunderstorms likely to develop along it and sweep through the area. Strong winds and drier conditions west of the cold front will increase fire weather concerns Wednesday afternoon. The potential for showers and storms will return over the weekend as another frontal boundary moves into the region. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 11, 5:51 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 3 NW VESTA 35.40N 94.10W
04/11/2022 U0.75 INCH SEBASTIAN AR PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0544 PM HAIL 3 SSE MEG 35.36N 93.86W
04/11/2022 E1.00 INCH FRANKLIN AR PUBLIC
PHOTO RELAYED VIA TWITTER. 4 MILES NORTH OF
CAULKSVILLE.
&&Local storm report, Apr 11, 5:59 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CHARLESTON 35.30N 94.04W
04/11/2022 E2.75 INCH FRANKLIN AR STORM CHASER
PHOTO RELAYED VIA TWITTER. HAIL POSED NEXT
TO AN ACTUAL BASEBALL.
&&
KAHLocal storm report, Apr 11, 6:09 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
609 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL LAVACA 35.34N 94.18W
04/11/2022 E2.50 INCH SEBASTIAN AR BROADCAST MEDIA
PHOTO OF HAIL POSED NEXT TO A PLASTIC GOLF
BALL AND A LIGHT BULB RELAYED BY BROADCAST
MEDIA VIA TWITTER. TIME ESTIMATED VIA RADAR.
&&
KAHLocal storm report, Apr 11, 6:22 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CHARLESTON 35.30N 94.04W
04/11/2022 E3.00 INCH FRANKLIN AR STORM CHASER
PHOTO RELAYED VIA SOCIAL MEDIA. TIME
ESTIMATED FROM EARLIER REPORTS.
&&
KAHLocal storm report, Apr 11, 6:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG BLOOMER 35.29N 94.13W
04/11/2022 SEBASTIAN AR EMERGENCY MNGR
ROOF DAMAGE TO A RESIDENCE. MAY BE
ASSOCIATED WITH A TORNADO.
&&
KAHLocal storm report, Apr 11, 6:52 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 S RED OAK 34.93N 95.08W
04/11/2022 E1.00 INCH LATIMER OK PUBLIC
TIME ESTIMATED VIA RADAR.
0643 PM HAIL BENGAL 34.83N 95.06W
04/11/2022 E1.25 INCH LATIMER OK TRAINED SPOTTER
RELAYED VIA TWITTER. 4 MILES N OF TALIHINA.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:05 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 40 min |
| Apr 11, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
| Apr 11, 7:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| Apr 11, 7:50 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 40 min |
| Apr 11, 8:12 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Apr 11, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 42 min |
| Apr 11, 8:28 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 26 min |
| Apr 11, 8:32 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Apr 11, 8:40 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 21 min |
| Apr 11, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 39 min |
| Apr 11, 9:20 PM CDT | Special Weather Statement | TSA | LeFlore | 25 min |
| Apr 11, 9:57 PM CDT | Special Weather Statement | TSA | Atoka | 33 min |
| Apr 11, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 55 min |
| Apr 11, 10:15 PM CDT | Tornado Warning | TSA | Pushmataha | 45 min |
| Apr 11, 10:46 PM CDT | Tornado Warning | TSA | Pushmataha | 28 min |
| Apr 11, 10:57 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Apr 11, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 49 min |
| Apr 12, 3:41 AM CDT | Wind Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.